|Online since 2002|
About Retin-aIf you've used Retin-A, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: BenzaClin topical gel
Hi all, I have three questions regarding my usage of benzaclin topical gel during the day and Retin-A Micro .1%, and I am male.
1)How come I cannot donate blood while using these products?
2) If I am considering children do I have to stop using the two treatments? If so, for how long?
3) What are suggestions other than these treatments, such as over the counter products, that I can still use to treat acne?
AskDocWeb: Let's start with the possible drug interactions of using Benzaclin topical gel while using Retin-A. According to the manufacturer, concomitant use of Retin-A and Benzaclin topical gel may result in excess irritation and/or drying of the skin. The manufacturer further suggests a rest period before beginning treatment with Retin-A until the effects of Benzaclin topical gel have subsided.
1) The basic requirements for donating blood vary from place to place but typically require you to be in good health. Certain medications, health problems or conditions may disqualify you from donating blood in order to avoid passing on your problems to other people.
2) We found no indication that either product might cause any problems with conception when used by men.
3) For suggestions about other treatments consult with a Dermatologist.
Subj: After 4 days
I have been using Retin A .025% cream for 4 days now and have noticed that the pores on my nose are significantly smaller and the oil production on my face a lot less in this time. I have not suffered any of the side effects such as peeling skin, redness etc. should I switch up to the next highest strength or just leave it be at my current prescription?
AskDocWeb: Unless there are negative side effects, medication is not usually switched during the first few days of treatment. You have several weeks ahead of you in which your condition may become worse before it gets better. Retin-A is not a quick fix.
Subj: Dark pigmentation
i used retin-a cream for almost a month. In the beginning my skin looked radiant. then my skin around my mouth and chin started flaking and peeling now its gone so dark with pigmentation that it looks freaky. What can I do? HELP.
AskDocWeb: Our focus here is on the side effects of Retin-A. We leave the advice about skin problems to professional Dermatologists.
Subj: 25 years of Retin-a
I am 80 years old. I started using Retin-A in 1985. My skin was average; however, I was complimented on my skin after only two weeks use. Now I am complimented on my skin often. I use the 0.05% and have no problem at all. No sun for me though -- don't want to ruin a good thing...
Subj: My face is horrible
I been using Retin-A for 7 wk now. My face is horrible, i break out blackhead, whitehead, red spot. I am tired of hiding. I don't know what to do now. I think about given up now. what should I do. you think it should be better by now?
AskDocWeb: Typically there is a noticeable improvement by the 6th or 7th week so something isn't right. Have you checked the instructions to make sure you are following them correctly? When a treatment isn't working then it is time to check back with your doctor.
Subj: Corners of eyes feel cut
Hello, My dermatologist gave me a sample of retin-a to try for my crows feet and sun spots on my face. It's been doing very well. I only use a small amount under my eyes and on my spots of skin discoloration. Prior to receiving these samples I had purchased Obagi eye treatment cream which is great too. To top it off, I had botox yesterday for my crows feet which always works wonders. I didn't apply any eye cream last night or this morning, but I woke up today feeling like the corners of my eyes were "cut" or at least that's how it felt. I'm sue this will pass, but the worst part is the skin under my eyes seems very thin and dry. Can you suggest anything. I'm sorry, I think I went a little overboard this time. Would appreciate any advice/suggestions you have to offer. Love your site! Sincerely,
AskDocWeb: Remember that almost everyone who reports success with Retin-A also recommends using a moisturizer and sunblock.
Subj: Current thinking on exposure to sunlight
When I first began using Retin-A I was told to never expose my face to sunlight...I have used it for several years and, since I have had such wonderful results, I continue to do so but use it only 2 or 3 times a week now...I thought I read recently that you could expose your skin to sun and that the old "never" do that had been changed to it's ok...what is the current thinking on this (BTW I am in the sun a few hours a week and have not had adverse results...kind of hard to avoid as I live in the tropics)...will I suddenly wake up one morning with huge wrinkles?
AskDocWeb: No, huge wrinkles do not happen overnight. What does come as a shock to many people who get too much sunlight is skin cancer. The incidence of melanoma, the deadliest form of skin cancer, is rising faster than that of any other cancer. More than 90% of all skin cancers are caused by exposure to sunlight. Melanoma kills more young women than any other cancer. Where did you read that the caution had been changed from never to it's okay?
Subj: Can you go in the sun?
Question? Can you "ever" go in the sun again after using Retin A, meaning if you used it months ago; can you go in the sun?
AskDocWeb: The full prescribing information for Retin-A says that it makes some people's skin more sensitive to sunlight but generally, adverse effects have been reversible upon discontinuation of therapy. It doesn't say how long that takes.
Subj: Redness and pealing
I've just started Tretenoin 0.05% cream for less than a week, and the redness and pealing has begun already. I'm using the product as sparingly as I can and using moisurizer too. My question is, how can I get rid of the peeling skin as time goes by? Can't use a an exfoliant because of more irritation, right? It's not a pretty sight right now. Any suggestions??
AskDocWeb: The peeling goes away on its own as the skin becomes accustomed to the drug. Some people apply it every other day in the beginning to reduce the peeling.
Subj: Dark spot on forehead
Hello, I have started to use Tretinoin .05% cream; it has been three weeks. I use it for acne and in order to even out my skin. I use it at night and in them ronign I use spf 55. However, 2 weeks ago i started noticing a big dark spot on my forehead and now there is a brown spot above my lip. What would you recommend me do? Should I keep using the cream or should I stop?
AskDocWeb: We would have a dermatologist evaluate the situation and follow their instructions.
Subj: Face is itchy and dry
I just began my retin-a regimen a few days ago and already feeling my face start to get itchy and dry. My derm has been suggesting this regimen for me for a while now but i've always been hesitant because I've never heard of positive feedback on these types of forums. Everything that I've read from people who's actually used the product have always been negative. Flaky, itchy, burning, worst than before, etc. I'm confused as to why dermatologist keep recommending this to patients. What is the percentage of success? So far 100% of the feedback I've read on it has been negative. I want to trust my derm, but i'm not seeing any proof that this is going to work. Are we all just being used as guinea pigs and suckered in buying these products? Do they think that it's ok to recommend this product on our skin because our skin is already terrible so it's ok to make it worst? And then we return to them for more treatment? I'd like to know what the success rate is for this product. If it's anything less than 75% then we shouldn't be using this at all.
AskDocWeb: Most of the people who have success with Retin-A do not seek out forums like this, but not all of the feedback is negative. Although exact percentages are not available, many women have used this product for years. Retin-A has been clinically proven to work. That's why dermatologists keep recommending it to patients. For example Connie has been using it for 15 years. Shari has used it for 30 years and reports that people do not believe her age (52 at the time of her post).
Subj: A pill that replaces Retin-A cream?
Is there a pill that replaces Retin-A cream?
AskDocWeb: There is no pill (that we know of) that is as effective as applying the Retin-A cream directly to the skin.
Read more feedback about Retin-A
Report - 70 - 71 - Page 72 - 73 - 74 - 75 - Last Page 102
If you find this page useful share it with others. If you have used Retin-A, use the form below to add your review of Retin-A, feedback or suggestions that may help others. Please note that all addresses are held confidential.
Thanks for stopping by.
This consumer advocate website is protected by copyright © 2007-2010 Askdocweb, Inc. All Rights Reserved. This is a layman's report Retin-a and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.